← Return to Gabapentin vs Side Effects

Discussion
suzanne2 (@suzanne2)

Gabapentin vs Side Effects

Chronic Pain | Last Active: Feb 26 1:55pm | Replies (60)

Comment receiving replies
@wolfbauer

What dose are you on? Titrating off of gabapentin isn't anything severe like tapering off of benzodiazepines or opioids; you simply shouldn't abruptly discontinue. I went to college for Pharm.D, however since I'm 'disabled' and not working I'm not currently licensed thus cannot legally counsel you, nor should you D/c your meds without your doctor knowing. I can provide you with a tapering schedule based on your dose, which you can bring to your MD and/or pharmacist to discuss. Doctors throw gabapentin at just about any symptom these days, and it's simply too sedating for some people. Medication from a doctor is a decision YOU AND your MD make; if you aren't receiving any benefit, but in fact having bothersome side effects, your doctor has no valid reason to keep you on it. You have the right to say "No, I do not want this medication'', a doctor cannot force a mentally competent adult to take any medication against their wishes. It's all part of "Informed Consent". I'm sorry it hasn't been helping, has been bothering you, and that your doctor isn't respecting your opinion about your health. It's a troublesome problem that so many MDs don't collaborate with their patients or take into consideration their concerns and preferences. Many forget that often you know your body best, and above all, it's your decision to accept or decline a doctor's medication suggestion. You can't make them write you a prescription for whatever you want, but they also can't force you to take an ineffective medication against your will. I hope I can help you with a titration schedule and recommendations on how to navigate the discussion with your MD. Last resort, you can discuss it with your pharmacist if the MD refuses without a valid reason, and report the MD. I have dedicated my adult life to the health and safety of patients and I will help you in any way I can! Hang in there and I hope you feel better! (Disclaimer: I am not a doctor and you should continue to follow your MD's directions [with the exception of a case where you discuss this with your pharmacist, and said pharmacist gives you alternative advice/directions in order to taper off safely while your doctor is aware you are making such a change; disobeying an MD's instructions can result in termination of treatment, but your pharmacist can better guide you in case your MD is acting negligently and should be reported]). Note: I'm not trying to sound scary, just making sure you understand I am not an MD, cannot counsel, and thus avoid any liability… always discuss your meds with your MD and pharmacist before making any changes!

Jump to this post


Replies to "What dose are you on? Titrating off of gabapentin isn't anything severe like tapering off of..."

Thanks for the advice. I do have valid concerns about the side effects. I hate feeling drowsy, my morning dose really hits hard. The dizziness is also a issue for me along with what I call brain fog. I am on 600mg 3x a day. To me that is a very high dose with no significant help for fibromyalgia pain.

Good Morning Everyone.Here are some facts for you all to mull over. Yes I have this debilitating "Thing" the Docs labeled Fibro. # 1 Gabapentin does not work. Long term effects are Erosive Gastritis,ulcerated stomach.Dont forget Kidney Disease. Fibromyalgia Fog. I have had them all.Two Docs agreed with me saying they don't really know what it is. there is no blood test for it, No ultra sound test. If the patient aches all over they label it Fibro.Dont forget 28 LB weight gain. I got fed up after 10 yrs of this nonsense and tapered off the gaba. NOT telling you to do it. I had a long talk with a Dc friend of mine and he gladly agreed that I could try Elavil,The generic name is long and cant spell it. Smile now.I took it years ago because I was a Migraine Sufferer,in bed 3 days ,vomiting. etc.it slowed them down. I am having a surgical procedure next week, and after that back I go on Elavil, if you want to look it up it is for pain of Fibromyalgia and Neuropathy.and mood. I have both. 85yrs old and spend most of my time lying on couch, hurts to even stand to cook dinner. So OUT with useless Gaba time to go back to something old but worked, Look it up ,it cant hurt and may save you a lot of pain and aggravation.Remember I can not give medical advice, this comes from my own experience. Good Day To All. my favorite phrase is "Happy Landings On A Chocolate Bar" THIS IS IN NO WAY MEDICAL ADVICE>